Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 5, 2015, 5:46 PM PDT for El Dorado County, California. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 5:46 PM PDT (00:46 UTC)
- Expired
- Jun 5, 2015, 6:15 PM PDT
- In force
- 29 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
County El Dorado County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343
WUUS56 KSTO 060046
SVRSTO
CAC017-060115-
/O.NEW.KSTO.SV.W.0009.150606T0046Z-150606T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
546 PM PDT FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN EL DORADO COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 615 PM PDT
* AT 545 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
CAMINO...OR NEAR PLACERVILLE...AND MOVING WESTSOUTHWEST AT 15 MPH.
THIS STORM HAS A HISTORY OF PRODUCING HAIL.
* LOCATIONS IMPACTED INCLUDE...
PLACERVILLE...SOMERSET...SMITHFLAT...CAMINO...POLLOCK PINES...
SHINGLE SPRINGS AND DIAMOND SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAIN AND HAIL CAN POND ON ROADWAYS AND MAKE DRIVING TREACHEROUS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3882 12063 3870 12052 3854 12061 3857 12088
3871 12093
TIME...MOT...LOC 0045Z 058DEG 15KT 3872 12071
$$
JHM2 follow-up statements
433
WWUS56 KSTO 060105
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
605 PM PDT FRI JUN 5 2015
CAC017-060115-
/O.CON.KSTO.SV.W.0009.000000T0000Z-150606T0115Z/
EL DORADO CA-
605 PM PDT FRI JUN 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR SOUTHWESTERN EL DORADO COUNTY...
AT 600 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR CAMINO
AND MOVING WESTSOUTHWEST AT 15 MPH. IT HAS A HISTORY OF PRODUCING
HAIL.
THE CORE OF THE STORM IS MOVING TOWARDS DIAMOND SPRINGS AND
SOMERSET AND WILL AFFECCT THOSE AREAS THROUGH 615 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS AND HAIL ON ROADWAYS CAN CAUSE TREACHEROUS DRIVING.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3882 12063 3870 12052 3854 12061 3857 12088
3871 12093
TIME...MOT...LOC 0100Z 058DEG 15KT 3863 12089
$$
JHM935
WWUS56 KSTO 060115
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
615 PM PDT FRI JUN 5 2015
CAC017-060122-
/O.EXP.KSTO.SV.W.0009.000000T0000Z-150606T0115Z/
EL DORADO CA-
615 PM PDT FRI JUN 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EL DORADO COUNTY
WILL EXPIRE AT 615 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED JUST BELOW SEVERE
LIMITS...AND POSES A LESSER THREAT TO LIFE OR PROPERTY. THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM...AND
COULD CAUSE TREACHEROUS DRIVING CONDITIONS.
LAT...LON 3882 12063 3870 12052 3854 12061 3857 12088
3871 12093
TIME...MOT...LOC 0106Z 058DEG 15KT 3863 12089
$$
JHMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:42 PM PDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 3:42 PM PDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 342 PM PDT FRI JUN 5 2015 .SHORT TERM DISCUSSION... .SYNOPSIS... SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS DEVELOPING THIS AFTERNOON AND INTO ADJACENT PORTIONS OF THE VALLEY. THIS PATTERN WILL PERSIST INTO NEXT WEEK BRINGING CLOUDS AND MAINLY MOUNTAIN SHOWERS AND THUNDERSTORMS. WELL ABOVE NORMAL TEMPERATURES ARRIVE MONDAY AND TUESDAY. .SHORT TERM DISCUSSION... THE MAIN FORECAST ISSUE FOR THE SHORT TERM CONTINUES TO BE SHOWERS AND AFTERNOON THUNDERSTORMS, MAINLY OVER THE MOUNTAINS AND THE FOOTHILLS. UPPER LOW PRESSURE IS OVER SOUTHERN CALIFORNIA. THE MAIN CONVECTIVE ACTIVITY TODAY OVER THE FORECAST AREA WILL ALSO SHIFT SOUTHWARD, CENTERED ROUGHLY AROUND I80 SOUTHWARD. THE STRONGEST STORM IS CURRENTLY OVER THE KING FIRE BURN AREA. THERE COULD BE SOME LOCALLY HEAVY RAIN THERE, WHICH IF IT COMES DOWN FAST ENOUGH COULD POTENTIALLY BRING DEBRIS FLOWS. THIS STORM COULD PRODUCE LARGE HAIL, AROUND AN INCH IN DIAMETER. THE MOUNTAINS TO THE NORTH ARE SEEING THE RETURN OF SHOWERS AND THUNDERSTORMS. SOME ACTIVITY INTO EXTEND INTO PORTIONS THE NORTHERN SACRAMENTO VALLEY ALONG AND EAST OF I5 THIS AFTERNOON AND CONTINUING INTO THE EARLY EVENING. THE HRRR AND NMM MODELS SHOW CONVECTION EXTENDING INTO THE SOUTHERN SACRAMENTO VALLEY, POTENTIALLY IMPACTING THE SACRAMENTO METRO AREA LATE THIS AFTERNOON AND INTO THE EARLY EVENING. LATE THIS EVENING THERE SHOULD JUST BE SOME LINGERING SHOWERS OVER THE SIERRA. HIGHS TODAY WERE MUCH WARMER THAN YESTERDAY, REACHING TO AROUND 90 FOR MUCH OF THE VALLEY, MID TO UPPER 90S OVER THE NORTHERN SACRAMENTO VALLEY. THE TRICKY PART IS THE DELTA BREEZE, WHICH IS EXPECTED TO COME IN LATE THIS AFTERNOON AND THIS EVENING. THIS SHOULD BEGIN TO COOL THINGS OFF SOME FOR DELTA INFLUENCED AREAS OVERNIGHT. EK SATURDAY LOOKS LIKE A CONTINUATION OF MORE OF THE SAME, WITH MOUNTAIN AND FOOTHILLS SHOWERS AND AFTERNOON THUNDERSTORMS. SOME MAY EXTEND INTO THE EASTERN VALLEY LATE IN THE DAY. TEMPERATURES SHOULD BE ABOUT THE SAME AS TODAY, MAYBE A LITTLE WARMER UP NORTH, POSSIBLY A LITTLE COOLER AROUND THE DELTA. SHOWERS AMD THUNDERSTORM POTENTIAL WEAKENS SOME ON SUNDAY AND MONDAY AS THE LOW WEAKENS AND SHIFTS EASTWARD. THESE SHOULD BE LIMITED TO THE MOUNTAINS AND FOOTHILLS. TEMPERATURES HEAT UP A LITTLE MORE EACH DAY, WITH TRIPLE DIGITS POSSIBLE, ESPECIALLY FOR THE NORTHERN SACRAMENTO VALLEY. EK .EXTENDED DISCUSSION... UPPER RIDGING TO BUILD BRIEFLY LATE MONDAY/EARLY TUESDAY WITH HOT CONDITIONS. ANOTHER CUTOFF LOW OFF OF THE CENTRAL CA COAST WILL SLOWLY KICK ACROSS THE AREA LATE TUESDAY THROUGH THURSDAY. MOISTURE REMNANTS FROM BLANCA MAY BE ENTRAINED IN WITH THE PASSAGE OF THIS CUTOFF LOW. THEREFORE MOISTURE, INSTABILITY AND A TRIGGER SHOULD BE IN PLACE FOR SHOWER AND THUNDERSTORM ACTIVITY. TEMPERATURES DECREASE A FEW DEGREES WEDNESDAY(STILL IN THE 90S ACROSS THE VALLEY) DUE TO THE LOWER HEIGHTS FROM THE LOW, AND STABILIZE THROUGH FRIDAY. && .AVIATION... GENERAL VFR CONDITIONS IN THE VALLEY WILL CONTINUE OVER THE NEXT 24 HOURS, WITH ISOLATED SHOWERS AND THUNDERSTORMS THE EASTERN PORTIONS OF VALLEY CONTINUING INTO THIS EVENING. LCL MVFR CONDITIONS EXPECTED IN SHOWERS AND IFR IN THUNDERSTORMS. SATURDAY IS EXPECTED TO REPEAT THIS LATE DAY CONVECTION PATTERN. && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jun 5, 2:38 PM PDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 238 PM PDT FRI JUN 5 2015 CAZ067-069-052230- MOTHERLODE CA-WEST SLOPE NORTHERN SIERRA NEVADA CA- 238 PM PDT FRI JUN 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NEVADA AND NORTH CENTRAL PLACER COUNTIES UNTIL 330 PM PDT... AT 235 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BAXTER...MOVING WEST AT 10 MPH. THIS STORM IS OVER INTERSTATE 80 NEAR ALTA/DUTCH FLAT. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAXTER...COLFAX...SUGAR PINE...IOWA HILL AND ALTA SIERRA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3906 12079 3912 12104 3927 12083 3924 12069 TIME...MOT...LOC 2135Z 078DEG 5KT 3921 12082 CS
Special weather statement, Jun 5, 3:05 PM PDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
305 PM PDT FRI JUN 5 2015
CAZ069-052300-
WEST SLOPE NORTHERN SIERRA NEVADA CA-
305 PM PDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUOLUMNE COUNTY
UNTIL 400 PM PDT...
AT 302 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF YOSEMITE NATIONAL...NEAR HETCH HETCHY...
MOVING WEST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
TUOLUMNE COUNTY...EAST OF GROVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY VERY HEAVY RAINFALL MAY OCCURR WITH THIS STORM. FREQUENT
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3780 11987 3778 11986 3776 11988 3776 11994
3781 12005 3789 12010 3804 12007 3802 11988
3791 11989 3789 11988 3789 11983 3784 11983
TIME...MOT...LOC 2202Z 086DEG 7KT 3789 11981
JHMSpecial weather statement, Jun 5, 4:48 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
448 PM PDT FRI JUN 5 2015
CAZ067-069-060030-
MOTHERLODE CA-WEST SLOPE NORTHERN SIERRA NEVADA CA-
448 PM PDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL DORADO COUNTY
UNTIL 530 PM PDT...
AT 444 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR POLLOCK PINES AND PACIFIC HOUSE...MOVING WEST AT 15 MPH.
DIME TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CAMINO AROUND 505 PM PDT.
SOMERSET AROUND 510 PM PDT.
PLACERVILLE AND SMITHFLAT AROUND 520 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN AND HAIL MAY FALL ON HIGHWAY 50 FROM THIS CELL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3853 12069 3876 12082 3885 12038 3861 12034
3853 12049
TIME...MOT...LOC 2344Z 076DEG 18KT 3870 12053
JHMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:32 PM PDT | Special Weather Statement | STO | El Dorado | 43 min |
| Jun 5, 7:37 PM PDT | Special Weather Statement | STO | Sacramento | 83 min |
| Jun 6, 3:03 PM PDT | Special Weather Statement | STO | El Dorado | 42 min |
| Jun 6, 3:12 PM PDT | Severe Thunderstorm Warning | STO | El Dorado, Placer | 33 min |
| Jun 6, 3:49 PM PDT | Special Weather Statement | STO | Placer | 41 min |
| Jun 6, 3:51 PM PDT | Special Weather Statement | STO | Calaveras | 54 min |
| Jun 6, 4:40 PM PDT | Special Weather Statement | STO | Nevada, Placer | 50 min |
| Jun 6, 4:42 PM PDT | Special Weather Statement | STO | Tuolumne | 48 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.